Alert archive / New York / Gale Warnings in 2016
Gale Warning 23, NWS New York, NY
NWS New York, NY issued this gale warning at May 14, 2016, 3:29 PM EDT. It took effect at May 15, 2016, 3:50 PM EDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 3:29 PM EDT (19:29 UTC)
- In effect from
- May 15, 2016, 3:50 PM EDT
- Expired
- May 16, 2016, 7:27 PM EDT
- In force
- 28 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
284 WHUS71 KOKX 141929 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 329 PM EDT SAT MAY 14 2016 ...ROUGH CONDITIONS EXPECTED LATE TONIGHT THROUGH SUNDAY NIGHT... ANZ350-353-355-150930- /O.CON.KOKX.SC.Y.0061.160515T0400Z-160515T2200Z/ /O.UPG.KOKX.GL.A.0019.160515T2200Z-160516T1000Z/ /O.NEW.KOKX.GL.W.0023.160515T2200Z-160516T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 PM EDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT. GUSTS UP TO 35 KT SUNDAY NIGHT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-150930- /O.EXT.KOKX.SC.Y.0061.160515T0400Z-160516T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 329 PM EDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
891 WHUS71 KOKX 150746 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT SUN MAY 15 2016 ...ROUGH CONDITIONS EXPECTED THROUGH MONDAY... ANZ350-353-355-151600- /O.CON.KOKX.SC.Y.0061.000000T0000Z-160515T2200Z/ /O.EXT.KOKX.GL.W.0023.160515T2200Z-160516T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-151600- /O.EXT.KOKX.SC.Y.0061.000000T0000Z-160516T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 346 AM EDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
353 WHUS71 KOKX 151428 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1028 AM EDT SUN MAY 15 2016 ...ROUGH CONDITIONS EXPECTED THROUGH MONDAY... ANZ350-353-355-152130- /O.CON.KOKX.SC.Y.0061.000000T0000Z-160515T2200Z/ /O.CON.KOKX.GL.W.0023.160515T2200Z-160516T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1028 AM EDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-152130- /O.CON.KOKX.SC.Y.0061.000000T0000Z-160516T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1028 AM EDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
177 WHUS71 KOKX 151950 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 350 PM EDT SUN MAY 15 2016 ...ROUGH CONDITIONS EXPECTED THROUGH MONDAY... ANZ350-353-355-160930- /O.CAN.KOKX.SC.Y.0061.000000T0000Z-160515T2200Z/ /O.EXT.KOKX.GL.W.0023.160515T1950Z-160516T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 350 PM EDT SUN MAY 15 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-160930- /O.CON.KOKX.SC.Y.0061.000000T0000Z-160516T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 350 PM EDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
277 WHUS71 KOKX 152103 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 503 PM EDT SUN MAY 15 2016 ...ROUGH CONDITIONS EXPECTED THROUGH MONDAY... ANZ350-353-355-161000- /O.CON.KOKX.GL.W.0023.000000T0000Z-160516T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 503 PM EDT SUN MAY 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-161000- /O.CON.KOKX.SC.Y.0061.000000T0000Z-160516T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 503 PM EDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHUS71 KOKX 160811 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EDT MON MAY 16 2016 ...ROUGH CONDITIONS EXPECTED TODAY... ANZ350-353-355-161615- /O.CON.KOKX.GL.W.0023.000000T0000Z-160516T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EDT MON MAY 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-161615- /O.EXT.KOKX.SC.Y.0061.000000T0000Z-160517T0200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 411 AM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
199 WHUS71 KOKX 161350 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 950 AM EDT MON MAY 16 2016 ...ROUGH CONDITIONS CONTINUE TODAY... ANZ350-353-355-162200- /O.CON.KOKX.GL.W.0023.000000T0000Z-160516T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 950 AM EDT MON MAY 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 8 FEET...HIGHEST EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-162215- /O.CON.KOKX.SC.Y.0061.000000T0000Z-160517T0200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 950 AM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS AROUND 30 KT. OCCASIONAL GUSTS TO 35 KT. SEAS 3 TO 5 FT ON CENTRAL AND EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
909 WHUS71 KOKX 161835 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 235 PM EDT MON MAY 16 2016 ...STRONG WINDS INTO THIS EVENING... ANZ330-335-340-345-170000- /O.UPG.KOKX.SC.Y.0061.000000T0000Z-160517T0200Z/ /O.EXB.KOKX.GL.W.0023.000000T0000Z-160517T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 235 PM EDT MON MAY 16 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET ON THE SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-170000- /O.EXT.KOKX.GL.W.0023.000000T0000Z-160517T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 235 PM EDT MON MAY 16 2016 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. STRONGEST WINDS NEAR SHORE. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-170000- /O.EXT.KOKX.SC.Y.0061.000000T0000Z-160517T0000Z/ NEW YORK HARBOR- 235 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
288 WHUS71 KOKX 162327 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 727 PM EDT MON MAY 16 2016 ...STRONG WINDS INTO THIS EVENING... ANZ330-335-340-345-350-353-355-170300- /O.CAN.KOKX.GL.W.0023.000000T0000Z-160517T0000Z/ /O.EXB.KOKX.SC.Y.0061.000000T0000Z-160517T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 727 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-170300- /O.EXT.KOKX.SC.Y.0061.000000T0000Z-160517T0300Z/ NEW YORK HARBOR- 727 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at May 14, 2:06 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 14, 2:06 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
206 PM EDT SAT MAY 14 2016
.SYNOPSIS...
High pressure will briefly build in through early afternoon. A
cold front approaches late this afternoon, and passes through
tonight. An upper level disturbance will move across on Sunday.
High pressure builds to the south early next week. Low pressure
may affect the region for mid week, before high pressure returns
toward the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The deepening surface low was moving into the eastern Great Lakes
at 15z and will continue tracking to the north to northeast
through this afternoon while the surface cold front was moving
into western Pennsylvania from eastern Ohio. The eastward
progression of the front and upper trough was a little slower than
forecast and have delayed the onset of precipitation an hour or
so...more the farther east in the forecast area.
The low passes north of New York state this afternoon into this
evening, and a mid level disturbance and surface cold front will
move across PA, and into southern New Jersey. Instability with
the trough will be marginal, with only up to 500 J/kg MLCAPE,
presence of mid level dry air and decent unidirectional deep
layer shear with mid level SW flow up to 50 kt, suggest organized
convection with gusty winds, with stronger cells capable of
producing localized strong and potentially damaging wind gusts.
Storms should weaken this evening as they pass east of NYC into a
more stable marine environment and with loss of daytime heating...
sfc-based instability. Skies clear later tonight after fropa.
&&
.SHORT TERM /SUNDAY/...
As a closed low aloft passes just to the north, a trailing fairly
strong mid level disturbance will move across Sunday afternoon,
with isolated/scattered afternoon showers. Given TT increasing to
near 50 and dry mid levels as well as sub-cloud layer, showers
could have gusty winds and there could be isolated thunder.
Much cooler on Sunday with highs only in the lower 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Models in good agreement with an anomalously deep northern stream
closed upper low swinging northeast into southeastern Canada on
Mon. In its wake, weaker northern stream energy swings through
the northeast on Wed/Thu. There are some subtle timing/intensity
differences with this energy, but generally appears like a
progressive solution, leading to a flat upper flow to end the
week.
Main story will be breezy and cool temps for mid May as a
modifying polar air mass is advected in on the backside of the
afore mentioned deep low. High temps will generally run in the
lower 60s. Winds gusts in the 30s likely Mon and Tue, with a few
gusts to 40 mph possible.
The next chance for unsettled weather appears to be Tue night into
Wed as northern stream shortwave energies approach and pivot through
the NE. This combined with southern stream jet energy will help
induce low pressure along a stationary frontal boundary across the
Mid Atlantic states, bringing a chance for rain late Tue night
into Wed. Models are spread on how for north the precip shield
gets, but prefer a wetter solution based on models indicating
southern stream interaction. Overall trend is for a progressive
shot of rain late Tue night into Wed, with drying conds Wed
night. Temps would run several degrees below seasonable for highs
on Wed with region on wet and cool side of low pressure.
Thereafter, a generally zonal upper flow appears to set up for
Thu and Fri with high pressure building in from the west. This
would result in dry conditions with a return to seasonably mild
weather. Have trended pops down to slight chance for Wed night/Thu
based on latest model/ensemble guidance, which could be lowered
further if this guidance trend holds.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
An approaching cold front moves through this evening.
VFR before showers arrive at 20-23z. Iso thunder also possible, but
chances of it crossing any particular terminal are too low to
include in TAFs.
Primarily MVFR during showers, but at times could be VFR or even
briefly IFR in heavier downpours. VFR conditions return when showers
end.
South winds 10-15 KT with gusts to 20 KT today, shifting SW with
showers early this evening, then shifting West overnight and
increasing with gusts around 25 KT.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY:
.Sunday PM...VFR. W/NW winds gusting around 30 KTS. Slight chance of
showers.
.Monday...VFR. W gusts 30-35 KTS.
.Tuesday...VFR.
.Tuesday night-Wednesday...Chance of showers with MVFR or lower
conditions.
.Thursday...VFR.
&&
.MARINE...
Wind and seas forecast on track. No changes at this time.
Light winds this morning will increase from the south ahead of a
cold front this afternoon. Showers and possible thunderstorms will
accompany the front.
Behind the front, winds will increase from the west. Expect sca
conditions after midnight tonight across all waters. These gusty
winds continue Sunday as well as the pressure gradient remains
rather tight. As low pressure deepens to the north and high pressure
builds across the mid west, winds will increase further later Sunday
into Sunday night. Will issue a gale watch for the ocean waters
Sunday night. Gales may persist into Monday as well. Conditions
should gradually fall below sca on Monday night as winds diminish
and waves subside. Sub sca conditions are expected Tuesday and
Wednesday as the pressure gradient weakens.
Waves of 4 to 7 ft are expected on the ocean Sunday into Mon, 3 to 5
ft on central/eastern LI Sound.
&&
.HYDROLOGY...
Basin average rainfall of 1/4 to 1/2 inch, with locally higher
amounts, is possible this afternoon/evening with the
approach/passage of a cold front. Cannot completely rule out
minor urbanized flooding potential with any thunderstorms.
The next chance for rainfall then comes Tue night into Wed with
early estimates for of up to a 1/2 inch potential rainfall.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from midnight tonight to 6 AM EDT Monday
for ANZ330-335-338-340-345.
Small Craft Advisory from midnight tonight to 6 PM EDT Sunday
for ANZ350-353-355.
Gale Warning from 6 PM Sunday to 6 AM EDT Monday for ANZ350-
353-355.
&&
SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...Goodman
LONG TERM...NV
AVIATION...JC
MARINE...MET
HYDROLOGY...METHazardous weather outlook, May 14, 3:18 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EDT SAT MAY 14 2016 NJZ002-004-006-103>108-NYZ067>075-176>179-151000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 318 PM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL PRECEDE A COLD FRONTAL PASSAGE THIS EVENING. STRONGER CELLS WITHIN THE LINE COULD PRODUCE ISOLATED STRONG AND POTENTIALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ355-151000- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 PM EDT SAT MAY 14 2016 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL PRECEDE A COLD FRONTAL PASSAGE THIS EVENING. STRONGER CELLS WITHIN THE LINE COULD PRODUCE WIND GUSTS OVER 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-151000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 318 PM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN LONG ISLAND SOUND...AND NEW YORK HARBOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL PRECEDE A COLD FRONTAL PASSAGE THIS EVENING. STRONGER CELLS WITHIN THE LINE COULD PRODUCE WIND GUSTS OVER 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-151000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 318 PM EDT SAT MAY 14 2016 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-CTZ005>012-NYZ078>081-151000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 318 PM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND SOUND...THE LONG ISLAND BAYS...SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:18 AM EDT | Marine Dense Fog Advisory | OKX | 6 hr | |
| May 14, 4:30 AM EDT | Gale Watch | OKX | 11 hr | |
| May 14, 4:30 AM EDT | Small Craft Advisory | OKX | 65 hr | |
| May 14, 6:25 AM EDT | Dense Fog Advisory | OKX | Orange, Putnam, Rockland, Westchester | 95 min |
| May 14, 5:56 PM EDT | Special Marine Warning | OKX | 64 min | |
| May 14, 6:08 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 1 more | 52 min |
| May 14, 6:25 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| May 14, 7:16 PM EDT | Special Weather Statement | OKX | 59 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.